My feed
Premium

Please
or
to access all these features

AIBU?

Dad and porn/cam girls

17 replies

Ginjanotaninja · 18/09/2022 17:36

Here goes nothing.
My older(70+) parents live with me. My Dad has been diagnosed with Parkinson's fairly recently- this is relevant. Over the past 3 or so weeks I've had the misfortune to catch snippets of him watching porn/cam girls on his laptop in the lounge. He always tries to switch screen/ shut the laptop when someone enters the room, but he's failed numerous times.

This seems to be new-ish behaviour and I'm concerned its a side effect of the Parkinson's meds- compulsive and obsessive behavior focussing on sexual impulses.

It makes me feel disrepected. I hate the duplicity of it. I'm concerned that he'l look at something that will get him in trouble. If my mum finds out she'll be angry/ upset as she'll see it as cheating.

What do I do? Do I say I know what you've been looking at? Can you do it private and make sure what you view is above board? How do I stop thinking he's a bit of a dirty old man.

OP posts:
Alpineyog · 18/09/2022 17:38

Why does it make you feel disrespected?

Don't get me wrong it's a bit yuck to find it (harking back to finding my dads old online porn stash when having to use his login on the home PC when I was a teenager) but I don't see why you feel disrespected

Just say to him he can't watch it in communal areas and let that be that

sofap · 18/09/2022 17:40

Eewwwwwww at the thought of my dad doing that

You have my sympathy OP, I think if I saw my dad do that I wouldn't be able to get "dirty old man" out of my head.

Agree that you should tell him he is not to look at it in communal areas. Especially in your house?!?!

Banana2079 · 18/09/2022 17:44

I’m on these same meds - Cabergoline and yes it can make you horny
it’s not his fault
the meds cause extreme sexual impulses it’s physical and you can’t fight the urge
he should Contact his endocrinologist to see if medication can be lowered safely
my endocrinologist finds it very entertaining to ask me if I’m horny all the time , lol esp if training students are there , they find it intriguing also
this drug can also cause other impulsive behaviour such as gambling and shopping
Luckily I haven’t over shopped yet
some People have taken the makers of this medicine to court ( I think it’s Pfizer) for loss of relationships due to cheating and gambling addictions and they have won payouts

Try not to be too hard on him maybe get someone to mention to him that you can see it and he should be more discreet

Sunnyqueen · 18/09/2022 17:44

Change the WiFi settings so these sites are barred.

sofap · 18/09/2022 17:44

Sunnyqueen · 18/09/2022 17:44

Change the WiFi settings so these sites are barred.

Yes that's a good suggestion

Banana2079 · 18/09/2022 17:45

I am on the same medication it’s definitely NOT his fault. the medication causes severe sexual impulsiveness that can’t be controlled.

Banana2079 · 18/09/2022 17:47

OP you definitely need to research the meds it will put u at ease

Mybestyear · 18/09/2022 17:50

Banana2079 · 18/09/2022 17:44

I’m on these same meds - Cabergoline and yes it can make you horny
it’s not his fault
the meds cause extreme sexual impulses it’s physical and you can’t fight the urge
he should Contact his endocrinologist to see if medication can be lowered safely
my endocrinologist finds it very entertaining to ask me if I’m horny all the time , lol esp if training students are there , they find it intriguing also
this drug can also cause other impulsive behaviour such as gambling and shopping
Luckily I haven’t over shopped yet
some People have taken the makers of this medicine to court ( I think it’s Pfizer) for loss of relationships due to cheating and gambling addictions and they have won payouts

Try not to be too hard on him maybe get someone to mention to him that you can see it and he should be more discreet

@Banana2079 - thank you for this post and the voice of reason. Although your consultant sounds like a bit of a dick.

Cheeseandwines · 18/09/2022 17:52

Side effects of Parkinsons medications can be varied and this could well be related. You shouldn't feel disrespected. You could say that if he needs to use the laptop for personal reasons then not in shared areas. You could also ask him if he would agree to changing security settings on the laptop.

RippleQueen · 18/09/2022 17:55

Some Parkinson's medications can cause loss of inhibitions such as porn use or gambling eg Sinemet

Banana2079 · 18/09/2022 17:56

No problem
I understand it must be really embarrassing for you he should really do this when no one about But at times the impulses are so hard to control You just can’t help it. He should have a chat with his Endo x Maybe get someone to discreetly tell him to go Elsewhere when he needs a ‘fix’ as ‘others’ have noticed xx

daisyjgrey · 18/09/2022 17:56

my endocrinologist finds it very entertaining to ask me if I’m horny all the time , lol esp if training students are there , they find it intriguing also

That's entirely unacceptable behaviour...

Soubriquet · 18/09/2022 17:57

Whilst it isn’t pleasant knowing your dad has this
urge and sex drive, he is allowed to do this.

As long as the women are legal and willing

CambsAlways · 18/09/2022 18:03

Yuk ! While I’m far from a prude I would find my endocrinologist discussing if I’m feeling horny all the time totally unacceptable and in front of training students also, he sounds a right idiot

demokitty · 18/09/2022 18:57

Whether it's his fault or not, he really doesn't need to be watching it in the living room. Tell him to go to his bedroom!!

Sidisawetlettuce · 18/09/2022 19:31

daisyjgrey · 18/09/2022 17:56

my endocrinologist finds it very entertaining to ask me if I’m horny all the time , lol esp if training students are there , they find it intriguing also

That's entirely unacceptable behaviour...

I agree. Creepy and highly unprofessional.

SantaCarlaCalifornia · 18/09/2022 19:58

Whether he can help the side effects of the medicine is one thing, doing it in the living room is another entirely and is under his control.

It's not OK at all and I can understand why you feel disrespected.

I'd either work out how to block adult sites on the router or if you bear to do it, tell him to keep it to his own room.

Please create an account

To comment on this thread you need to create a Mumsnet account.